Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Geometric transfer and the homotopy type of the automorphism groups of a manifold


Authors: D. Burghelea and R. Lashof
Journal: Trans. Amer. Math. Soc. 269 (1982), 1-38
MSC: Primary 57R65; Secondary 20F38, 55R10, 58D05
MathSciNet review: 637027
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Lifting concordances (pseudo-isotopies) in a smooth fibre bundle gives a transfer of stable concordance groups. Properties of the transfer are proved and exploited to obtain the homotopy structure of the group of diffeomorphisms or homeomorphisms of a manifold in a stable range.


References [Enhancements On Off] (What's this?)

  • [ABK] Peter L. Antonelli, Dan Burghelea, and Peter J. Kahn, The concordance-homotopy groups of geometric automorphism groups, Lecture Notes in Mathematics, Vol. 215, Springer-Verlag, Berlin, 1971. MR 0358834 (50 #11293)
  • [B] Dan Burghelea, Automorphisms of manifolds, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976), Part 1, Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 347–371. MR 520511 (80g:57001)
  • [B2] -, The structure of block automorphisms of $ M \times {S^1}$, Topology 16 (1977), 67-78.
  • [B3] -, The rational homotopy groups of $ \operatorname{Diff} (M)$ and $ \operatorname{Homeo} (M)$ in the stability range, Proc. Conf. Algebraic Topology (Aarhus, 1978), Lecture Notes in Math., vol. 763, Springer, Berlin and New York, pp. 604-626.
  • [BL] D. Burghelea and R. Lashof, Stability of concordances and the suspension homomorphism, Ann. of Math. (2) 105 (1977), no. 3, 449–472. MR 0438365 (55 #11280)
  • [BLR] Dan Burghelea, Richard Lashof, and Melvin Rothenberg, Groups of automorphisms of manifolds, Lecture Notes in Mathematics, Vol. 473, Springer-Verlag, Berlin, 1975. With an appendix (“The topological category”) by E. Pedersen. MR 0380841 (52 #1738)
  • [H] A. E. Hatcher, Higher simple homotopy theory, Ann. of Math. (2) 102 (1975), no. 1, 101–137. MR 0383424 (52 #4305)
  • [H2] -, Concordance spaces, Proc. Sympos. Pure Math., vol. 32, Amer. Math. Soc., Providence, R. I., 1978.
  • [HJ] W. C. Hsiang and B. Jahren, On the homotopy groups of the diffeomorphism groups of spherical space forms (preprint).
  • [L] R. Lashof, Embedding spaces, Illinois J. Math. 20 (1976), no. 1, 144–154. MR 0388403 (52 #9239)
  • [M] J. P. May, The geometry of iterated loop spaces, Springer-Verlag, Berlin, 1972. Lectures Notes in Mathematics, Vol. 271. MR 0420610 (54 #8623b)
  • [W] Friedhelm Waldhausen, Algebraic 𝐾-theory of topological spaces. I, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976), Part 1, Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 35–60. MR 520492 (81i:18014a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R65, 20F38, 55R10, 58D05

Retrieve articles in all journals with MSC: 57R65, 20F38, 55R10, 58D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1982-0637027-4
PII: S 0002-9947(1982)0637027-4
Article copyright: © Copyright 1982 American Mathematical Society